Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS Chicago, IL

May 6, 2012Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at May 6, 2012, 4:56 PM CDT for Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 4:56 PM CDT (21:56 UTC)
Expired
May 6, 2012, 6:00 PM CDT
In force
64 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 119 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:00 PM CDTTORNADO3 E Watseka, ILDELAYED REPORT. TIME BASED OFF RADAR. POSSIBLE TORNADO. DAMAGE STARTED ON SE SIDE OF WATSEKA E OF RT 1 AND S OF RT 24. MULTIPLE TREES DOWN. SIDING RIPPED OFF BLDGS. SIGNS MANGLED. ON A PROPERTY ON CR 1730N...A 40X40 CINDER BLOCK BLDG WAS TORN APART...WITH CIND
May 6, 5:13 PM CDTHAIL 0.25Cissna Park, ILEST WIND GUST 30 MPH. SMALL LIMBS DOWN.
May 6, 5:58 PM CDTTSTM WND DMGOtterbein, INDELAYED REPORT. TIME ESTIMATED FROM RADAR. 2 POWERPOLES DOWN AND A LARGE TREE LIMB ACROSS A ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2922 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WUUS53 KLOT 062156
SVRLOT
ILC075-INC007-073-111-062300-
/O.NEW.KLOT.SV.W.0025.120506T2156Z-120506T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  BENTON COUNTY IN NORTHWEST INDIANA...
  SOUTHWESTERN JASPER COUNTY IN NORTHWEST INDIANA...
  SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 600 PM CDT/700 PM EDT/

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WATSEKA TO
  WATSEKA TO MILFORD TO CISSNA PARK...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAYTONVILLE...STOCKLAND...RAUB...KENTLAND...FREELAND PARK...
  PERKINS...DUNNINGTON...PERCY JUNCTION...TALBOT...WADENA...FOWLER...
  LOCHIEL...BARCE...ATKINSON...TEMPLETON...OTTERBEIN...MILFORD...
  SHELDON...GOODLAND AND BOSWELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4049 8753 4048 8784 4055 8800 4069 8789
      4097 8776 4079 8709 4048 8709 4047 8752
TIME...MOT...LOC 2155Z 292DEG 20KT 4087 8762 4076 8768
          4066 8773 4055 8789
WIND...HAIL 60MPH 1.25IN

$$

BMD
4 follow-up statements
469 
WWUS53 KLOT 062211
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 PM CDT SUN MAY 6 2012

ILC075-INC007-073-111-062300-
/O.CON.KLOT.SV.W.0025.000000T0000Z-120506T2300Z/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
511 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHWESTERN JASPER...SOUTHERN NEWTON AND EASTERN IROQUOIS COUNTIES
UNTIL 600 PM CDT/700 PM EDT/...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH AND QUARTER SIZED HAIL.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SHELDON TO 
SHELDON TO MILFORD TO CLAYTONVILLE...MOVING EAST AT 25 MPH.

IN ADDITION...MULTIPLE POWERLINES DOWN WERE REPORTED BETWEEN CRESCENT
CITY AND WATSEKA WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  STOCKLAND...RAUB...KENTLAND...FREELAND PARK...DUNNINGTON...
  PERKINS...PERCY JUNCTION...TALBOT...WADENA...FOWLER...LOCHIEL...
  BARCE...ATKINSON...TEMPLETON...OTTERBEIN...SHELDON...GOODLAND...
  BOSWELL...OXFORD AND REMINGTON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
IROQUOIS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

&&

LAT...LON 4049 8753 4048 8784 4055 8800 4069 8789
      4097 8776 4079 8709 4048 8709 4047 8752
TIME...MOT...LOC 2208Z 292DEG 20KT 4084 8753 4073 8759
          4063 8764 4052 8780
WIND...HAIL 70MPH 1.00IN

$$

BMD
533 
WWUS53 KLOT 062231
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 PM CDT SUN MAY 6 2012

ILC075-INC007-073-111-062300-
/O.CON.KLOT.SV.W.0025.000000T0000Z-120506T2300Z/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
531 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHWESTERN JASPER...SOUTHERN NEWTON AND EASTERN IROQUOIS COUNTIES
UNTIL 600 PM CDT...700 PM EDT...

AT 625 PM EDT...525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PERKINS TO FOWLER TO
TALBOT TO HOOPESTON...MOVING EAST AT 35 MPH. ADDITIONAL SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL ARE 
MOVING INTO THE WARNED AREA FROM THE WEST AND SOUTH.

LOCATIONS IMPACTED INCLUDE...
  ATKINSON...TEMPLETON...OTTERBEIN...REMINGTON AND OXFORD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4049 8753 4048 8784 4055 8800 4069 8789
      4097 8776 4079 8709 4048 8709 4047 8752
TIME...MOT...LOC 2230Z 287DEG 30KT 4071 8729 4063 8729
          4050 8738 4045 8755
WIND...HAIL 60MPH 1.25IN

$$

BMD
333 
WWUS53 KLOT 062248
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
548 PM CDT SUN MAY 6 2012

ILC075-INC007-073-111-062300-
/O.CON.KLOT.SV.W.0025.000000T0000Z-120506T2300Z/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
548 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHWESTERN JASPER...SOUTHERN NEWTON AND EASTERN IROQUOIS COUNTIES
UNTIL 600 PM CDT/700 PM EDT/...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM REMINGTON TO BARCE TO OXFORD TO TALBOT...MOVING EAST AT 25 MPH. 
ADDITIONAL THUNDERSTORMS ARE MOVING INTO THE WARNED AREA FROM THE 
WEST. FURTHERMORE...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN 
IROQUOIS COUNTY UNTIL 615 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4049 8753 4048 8784 4055 8800 4069 8789
      4087 8779 4092 8757 4079 8709 4048 8709
      4047 8752
TIME...MOT...LOC 2245Z 276DEG 21KT 4071 8719 4063 8719
          4050 8728 4045 8745
WIND...HAIL 60MPH <.50IN

$$

BMD
087 
WWUS53 KLOT 062300
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 PM CDT SUN MAY 6 2012

ILC075-INC007-073-111-062310-
/O.EXP.KLOT.SV.W.0025.000000T0000Z-120506T2300Z/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
600 PM CDT SUN MAY 6 2012


...THE SEVERE THUNDERSTORM WARNING FOR BENTON...SOUTHWESTERN
JASPER...SOUTHERN NEWTON AND EASTERN IROQUOIS COUNTIES HAS EXPIRED...

SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 4049 8753 4048 8784 4055 8800 4069 8789
      4087 8779 4092 8757 4079 8709 4048 8709
      4047 8752
TIME...MOT...LOC 2300Z 276DEG 21KT 4070 8707 4062 8707
          4049 8717 4044 8734

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:02 PM CDT, 54 minutes earlier.

Area forecast discussion, May 6, 4:02 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SUN MAY 6 2012

.MESOSCALE DISCUSSION...
358 PM CDT

ONGOING CONVECTION ACROSS THE SOUTHERN FORECAST AREA IS ROOTED
ALONG THE SURFACE SYNOPTIC BOUNDARY AS WELL AS NEAR AN OLD OUTFLOW
BOUNDARY FROM MORNING CONVECTION. A TIGHT SURFACE BASED
INSTABILITY GRADIENT EXISTS IN THIS AREA...WITH NEARLY 4000 J/KG
OF UNINHIBITED CAPE TO THE IMMEDIATE SOUTH. REPORTS OF WALL
CLOUDS/LOWERING ROTATION HAVE VERIFIED THESE STORMS ARE ROOTED
LOW...ESPECIALLY IN THE DISCRETE SUPERCELLULAR STORMS WITHIN THIS
DEVELOPING COMPLEX. THE TORNADO THREAT IS ENHANCED IN THIS
ISOLATED AREA FROM THE PANHANDLE OF LASALLE COUNTY THROUGH
SOUTHERN NEWTON COUNTY AND SOUTHWARD...BY A POOL OF OVER 100 J/KG
OF 0-3 KM MLCAPE...AS WELL AS BACKED LOW-LEVEL MOIST INFLOW.
THERE WILL CONTINUE TO BE A TORNADO AND LARGE HAIL THREAT WITH ANY
OF THESE MORE DISCRETE STORMS...BUT A PRIMARY HEAVY RAIN THREAT IN
THIS AREA AND POTENTIALLY A DEVELOPING WIND THREAT AS A COLD POOL
ORGANIZES AND CELL MERGERS OCCUR. THE RAINFALL RATES WITH THESE
STORMS ARE VERY HEAVY AND PROPORGATION IS SLOW...WITH ANALYZED
PROPAGATION VECTORS INDICATING A GRADUAL EAST DRIFT.

MTF

&&

.DISCUSSION...
358 PM CDT

FORECAST CONCERNS HAVE BEEN CENTERED ON THE SHORT TERM...FROM NOW
THROUGH MONDAY WITH ONGOING CONVECTIVE AND HEAVY RAIN THREAT.

TONIGHT...A VERY CHALLENGING FORECAST AS ONGOING CONVECTION MAY
ALTER THE ATMOSPHERE ENOUGH TO HAVE A MAJOR IMPACT ON HOW
WIDESPREAD THE ACTIVITY TONIGHT MAY BE. IN GENERAL...THE TREND
WITH THE FORECAST WAS TO FOCUS THE HIGHER RAINFALL AMOUNTS FOR
TONIGHT FURTHER SOUTH IN THE FORECAST AREA...MAINLY SOUTH OF
INTERSTATE 88...WITH AN EMPHASIS SOUTH OF INTERSTATE 80.

CONVECTIVE COMPLEX EVOLVING FROM THE LACON AREA EASTWARD TOWARD
JUST SOUTH OF KANKAKEE HAS BEEN VERY SLOW MOVING...AND IS ROOTED
ALONG THE LOW-LEVEL THERMAL BOUNDARY WHERE CONVERGENCE IS
MAXIMIZED. A GRADUAL MCV OR COLD POOL EVOLUTION IS FAVORED...WHICH
SHOULD HELP TO PROGRESS THIS SOUTHEAST. CONTINUED MOISTURE
TRANSPORT INTO THE REGION THROUGH THIS EVENING WILL LIKELY OFFSET
THIS OVERALL MOTION SOME...LEADING TO POTENTIALLY VERY HEAVY
RAINFALL AMOUNTS TOWARD 4-5 INCHES IN PLACES. BULK SHEAR IS
MARGINAL...HOWEVER THE STORMS HAVE ALREADY THIS AFTERNOON SHOWN
THEMSELVES AS BEING ORGANIZED AND ROOTED IN THE SURFACE. SO A
SUSTAINED COLD POOL WILL LIKELY HELP IN POTENTIALLY PRODUCING
WIND...AS WELL AS AN ONGOING HAIL THREAT...ESPECIALLY THIS
EVENING.

TO THE NORTH OF THIS AREA...THE MOISTURE TRANSPORT IS
LESS...HOWEVER SHORT CONTINUED BROAD QG FORCING AND SHORT WAVE
RIPPLES ARE LIKELY TO TRIGGER AT LEAST SOME ELEVATED ACTIVITY.
MUCAPE VALUES ARE DIAGNOSED AT OVER 2000 J/KG PER THE RAP MODEL
BACK INTO NW AND NORTH CENTRAL IL. WHILE THE LOW-LEVEL AIR IS
SOMEWHAT WORKED OVER...THIS UPPER INSTABILITY AND CONTINUE HIGH
PWAT AIR IS ENOUGH TO HAVE HEAVY RAIN WITH A SCATTERED SEVERE
THREAT. HIGH RES MODELS VARY SIGNIFICANTLY ON HOW THIS WILL PAN
OUT. SO HOW WIDESPREAD THE CONVECTION FURTHER NORTH WILL BECOME IS
HIGHLY UNCERTAIN...ESPECIALLY DUE TO THE ONGOING CONVECTION TO THE
SOUTH. A CONTINUED HEAVY RAIN THREAT WILL EXIST WITH ANY
CONVECTION TO THE NORTH AS WELL...SO WILL CONTINUE THE FLASH FLOOD
WATCH ALL THE WAY TO THE WI BORDER.

MONDAY...SOME CONVECTION WILL LIKELY LINGER MONDAY MORNING AND
POSSIBLY EARLY AFTERNOON AS THE SYNOPTIC COLD FRONT EVOLVES EAST.
THE LOW-LEVEL JET FOCUS WILL BE MORE TO THE SOUTHEAST
HOWEVER...SO THE EMPHASIS FOR HEAVY RAIN AND THE SEVERE THREAT
SHOULD BE DIMINISHING. LINGERING CLOUD COVER WILL LIKELY IMPEDE
TEMPERATURES FROM CLIMBING MUCH THROUGH THE MORNING. A STRONGER
NORTHWEST PUSH IS LIKELY IN THE AFTERNOON...AIDING IN SCOURING OF
THE CLOUD COVER.

TUESDAY AND BEYOND...LITTLE CHANGES MADE TO THE GOING FORECAST FOR
THIS PERIOD DUE TO ONGOING SEVERE AND HEAVY RAIN THREATS. THE
POSTIIVELY TITLED UPPER TROUGH CENTERED OVER SOUTHERN MANITOBA
WILL GRADUALLY WORK EAST ACROSS THE WESTERN GREAT LAKES TUESDAY
NIGHT INTO WEDNESDAY...POSSIBLY BRINGING SOME SHOWERS.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* FIRST BAND OF TSRA EXITING THE TERMINAL AREA. ANOTHER BAND OF
  TSRA DEVELOPING TO THE SOUTHWEST WILL MOVE INTO THE VICINITY
  OF THE TERMINALS LATE THIS AFTERNOON INTO EARLY EVENING.

* EAST TO SOUTHWEST WINDS WILL PREVAIL WHEN THE TSRA ARE OUT THE
  AREA.

PAW

//DISCUSSION...UPDATED 18Z...

LOW PRESSURE CENTER ACROSS NORTHERN ILLINOIS WILL CONTINUE TO
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AT TIMES THROUGH THE
AFTERNOON AND EVENING. FOR THE TAFS HAVE MAINTAINED A BREAK IN THE
ACTION FOR PART OF THE AFTERNOON BUT CONFIDENCE IS NOT HIGH. MAY
NEED TO EXTEND THE TIME PERIODS.

WITH THE LOW IN THE VICINITY OF THE TERMINALS TONIGHT INTO MONDAY
MORNING...CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR.
PREVAILING IFR IS POSSIBLE. THEN CONDITIONS IMPROVING AS THE LOW
MOVES AWAY DURING THE DAY ON MONDAY.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN TSRA TIMING AND DETAILS.

* MEDIUM CONFIDENCE IN WIND TREND.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR.

TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.

WEDNESDAY...VFR...CHANCE OF SHOWERS.

THURSDAY...VFR.

FRIDAY...VFR.

SATURDAY...VFR...CHANCE OF SHOWERS.

MDB

&&

.MARINE...
256 AM CDT

HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM MONDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
     AM MONDAY.

LM...NONE.
&&
Hazardous weather outlook, May 6, 4:46 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT SUN MAY 6 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
072200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
446 PM CDT SUN MAY 6 2012 /546 PM EDT SUN MAY 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE...
   VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING
   HAIL TO THE SIZE OF GOLF BALLS
   WIND GUSTS IN EXCESS OF 60 MPH
   ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS EAST
 CENTRAL ILLINOIS AND INTO NORTHWEST INDIANA...MAINLY ALONG AND
 SOUTH OF U.S. HIGHWAY 24...INTO EARLY EVENING. THUNDERSTORM
 REDEVELOPMENT IS LIKELY TO THE NORTH OF THIS AREA LATER THIS
 EVENING INTO OVERNIGHT. THE TORNADO THREAT WILL MAINLY BE PRIOR
 TO 8 PM AND ALONG AND SOUTH OF U.S. HIGHWAY 24.

  DISCUSSION:

 DEEP MOISTURE AND INSTABILITY ACROSS THE AREA WILL CONTINUE TO
 PRESENT A THUNDERSTORM LIKELIHOOD INTO TONIGHT. THE MAIN EMPHASIS
 THROUGH EARLY EVENING WILL BE ALONG A NEARLY STATIONARY FRONT
 ACROSS EAST CENTRAL ILLINOIS AND PART OF NORTHWEST INDIANA. SOME
 SURFACE BASED STORMS...INCLUDING SUPERCELLS...ARE LIKELY IN THIS
 AREA. THE THREAT FOR HEAVY RAINFALL IS HIGH WITH THIS ACTIVITY.

 FROM MID EVENING ONWARD...THE FORECAST EVOLUTION AND CONCENTRATION
 OF THUNDERSTORMS IS SOMEWHAT UNCERTAIN. WITH A VERY MOIST AND
 UNSTABLE AIR MASS STILL IN PLACE ACROSS A LARGE PART OF THE
 AREA...SCATTERED THUNDERSTORM DEVELOPMENT MAY OCCUR AS WEAK UPPER
 LEVEL DISTURBANCES TRACK ACROSS THE REGION. CONTINUED HEAVY
 RAINFALL WILL BE A THREAT WITH ANY OF THE MORE ROBUST
 STORMS...WITH TOTAL RAINFALL AMOUNTS FROM TODAY THROUGH TONIGHT
 OF 1 TO 3 INCHES LIKELY IN AREAS THAT SEE THUNDERSTORMS. ISOLATED
 HIGHER AMOUNTS ARE LIKELY...ESPECIALLY IN SOUTHERN AREAS.
 LOCALIZED FLASH FLOODING MAY RESULT IN THOSE COMMUNITIES THAT SEE
 THESE MAXIMUM RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY DURING THE DAY ON MONDAY ACROSS A LARGE
PORTION OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FROM LIVINGSTON COUNTY EASTWARD
THROUGH NEWTON COUNTY INDIANA AND SOUTHWARD THROUGH THE EARLY
EVENING...AND MAY BE NEEDED ELSEWHERE TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-072200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
446 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS
MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-072200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
446 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY ACROSS THE
SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS FAR SOUTHERN
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MTF

In the hours before

Local storm report, May 6, 3:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             13 NW CLIFTON           41.07N 88.11W
05/06/2012  M1.00 INCH       KANKAKEE           IL   TRAINED SPOTTER

            INTERSECTION OF COUNTY ROADS 3300 NORTH AND 400 EAST IN
            NORTHWEST IROQUOIS COUNTY.

&&

RATZER
Local storm report, May 6, 3:31 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             SW CHEBANSE             41.00N 87.91W
05/06/2012  E0.50 INCH       IROQUOIS           IL   TRAINED SPOTTER

            DIME SIZE HAIL SW OF CHEBANSE.

&&

BN
Local storm report, May 6, 3:33 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             STREATOR                41.13N 88.83W
05/06/2012  M1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            IN TOWN.

&&

RATZER
Local storm report, May 6, 3:35 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             CHEBANSE                41.00N 87.91W
05/06/2012  M1.75 INCH       IROQUOIS           IL   TRAINED SPOTTER

&&

RATZER
Local storm report, May 6, 3:39 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             CLIFTON                 40.94N 87.93W
05/06/2012  E2.75 INCH       IROQUOIS           IL   EMERGENCY MNGR

            EM RELAYED A PUBLIC REPORT OF BASEBALL SIZE HAIL.

&&

BN
Local storm report, May 6, 4:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             CAMPUS                  41.02N 88.31W
05/06/2012  M0.25 INCH       LIVINGSTON         IL   TRAINED SPOTTER

            PEA SIZE HAIL IN CAMPUS.

&&

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:56 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more27 hr
May 6, 9:39 AM CDTSpecial Weather StatementLOTDeKalb36 min
May 6, 10:02 AM CDTSpecial Weather StatementLOTGrundy28 min
May 6, 10:15 AM CDTSpecial Weather StatementLOTBoone45 min
May 6, 10:44 AM CDTSpecial Weather StatementLOTKendall31 min
May 6, 10:48 AM CDTSevere Thunderstorm WarningLOTKendall42 min
May 6, 11:24 AM CDTSpecial Weather StatementLOTWill36 min
May 6, 1:55 PM CDTSpecial Weather StatementLOTCook65 min
May 6, 1:56 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston64 min
May 6, 2:37 PM CDTSevere Thunderstorm WarningLOTCook38 min
May 6, 2:39 PM CDTSpecial Marine WarningLOT96 min
May 6, 2:46 PM CDTSpecial Weather StatementLOTLivingston59 min
May 6, 2:57 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee63 min
May 6, 3:19 PM CDTFlash Flood WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston6 hr
May 6, 3:26 PM CDTTornado WarningLOTIroquois64 min
May 6, 3:31 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston59 min
May 6, 3:39 PM CDTFlash Flood WarningLOTGrundy, LaSalle, Livingston6 hr
May 6, 3:41 PM CDTSevere Thunderstorm WarningLOTIroquois64 min
May 6, 3:42 PM CDTTornado WarningLOTLaSalle, Livingston48 min
May 6, 3:43 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston52 min
May 6, 4:02 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston48 min
May 6, 4:03 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Kankakee, Livingston57 min
May 6, 4:28 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston32 min
May 6, 4:46 PM CDTTornado WarningLOTIroquois44 min
May 6, 5:01 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston59 min
May 6, 5:15 PM CDTFlash Flood WarningLOTFord, Iroquois6 hr
May 6, 5:25 PM CDTTornado WarningLOTFord, Iroquois50 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.